Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 86, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 28, 2023, 6:37 AM EDT for Wilkinson County, Georgia. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2023, 6:37 AM EDT (10:37 UTC)
- Expired
- Mar 28, 2023, 8:20 PM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Comissioner Creek at US 441 at McIntyre (MITG1). The gauge peaked at 13.37 ft at Mar 28, 2023, 9:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
632 WGUS42 KFFC 281037 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 637 AM EDT Tue Mar 28 2023 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Commissioner Creek at US 441 at McIntyre affecting Wilkinson County. For the Oconee River Basin...including Penfield, Milledgeville, Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon... Major flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC319-282300- /O.NEW.KFFC.FL.W.0086.230328T1037Z-000000T0000Z/ /MITG1.1.ER.230328T0930Z.230328T0930Z.000000T0000Z.UU/ 637 AM EDT Tue Mar 28 2023 ...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Commissioner Creek at US 441 at McIntyre. * WHEN...From this morning until further notice. * IMPACTS...At 13 feet, Flood stage is reached. Minor flooding occurs of the natural flood plain and woodlands along the creek upstream and downstream from the gage on U.S. Highway 441 or Georgia Highway 29. * ADDITIONAL DETAILS... - At 5:30 AM EDT Tuesday the stage was 12.8 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 13 feet. - http://www.weather.gov/safety/flood && LAT...LON 3286 8331 3292 8327 3284 8298 3279 8296 $$
2 follow-up statements
332
WGUS82 KFFC 281541
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1141 AM EDT Tue Mar 28 2023
...The Flood Warning continues for the following rivers in Georgia...
Commissioner Creek at US 441 at McIntyre affecting Wilkinson
County.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Major flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC319-290345-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/MITG1.1.ER.230328T0930Z.230328T1315Z.000000T0000Z.UU/
1141 AM EDT Tue Mar 28 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Commissioner Creek at US 441 at McIntyre.
* WHEN...Until further notice.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding
occurs of the natural flood plain and woodlands along the creek
upstream and downstream from the gage on U.S. Highway 441 or
Georgia Highway 29.
* ADDITIONAL DETAILS...
- At 10:30 AM EDT Tuesday the stage was 13.3 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM EDT Tuesday was 13.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 13 feet.
&&
LAT...LON 3286 8331 3292 8327 3284 8298 3279 8296
$$671 WGUS82 KFFC 290020 FLSFFC Flood Statement National Weather Service Peachtree City GA 820 PM EDT Tue Mar 28 2023 ...The Flood Warning is cancelled for the following rivers in Georgia... Commissioner Creek at US 441 at McIntyre affecting Wilkinson County. GAC319-290130- /O.CAN.KFFC.FL.W.0086.000000T0000Z-230329T0020Z/ /MITG1.1.ER.230328T0930Z.230328T1315Z.230328T1830Z.UU/ 820 PM EDT Tue Mar 28 2023 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Commissioner Creek at US 441 at McIntyre. * ADDITIONAL DETAILS... - At 4:30 PM EDT Tuesday the stage was 12.7 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3286 8331 3292 8327 3284 8298 3279 8296 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 3:48 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 28, 3:48 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 AM EDT Tue Mar 28 2023 ...Tuesday Morning Area Forecast Discussion... .SHORT TERM... (Today through Wednesday) Issued at 345 AM EDT Tue Mar 28 2023 We'll start off the day with some dense fog south of a line from Columbus to Macon. Visibility's have already to fallen to less than 1/4 mile in some areas. As the fog lifts, activity will resume along the problem child of a front that has stuck with us over the past few days. And while we could see some showers and thunderstorms across south and central Georgia we're not anticipating another day of severe weather in our CWA. Rainfall totals should be at 3/4" of an inch or less with the heavies axis of precip falling in south Georgia, out of our CWA. We aren't anticipating any widespread flooding as the areas expecting rain today did not experience the torrential rainfall of yesterday. However, isolated areas of localized flash flooding could be possible over areas of training storms. Come Wednesday, the front finally pushes out and we can all take a deep breath and enjoy what promises to be a beautiful sunny day. Highs will be in the mid to upper 60s with overnight lows in the mid to low 40s with some upper 30s possible across the highest elevation of northern Georgia. Vaughn && .LONG TERM... (Wednesday night through Monday) Issued at 345 AM EDT Tue Mar 28 2023 The long term begins with a relieving surface high pressure in place, but an upper-level pattern beginning to become more active. This active pattern will begin with the onset of mid-level ridging which will continue the dry pattern under northwest flow aloft locally, but will begin to advect moisture into the Great Plains and Lower Mississippi River Valley regions further upstream. The surface high pressure, forecast over the Midwest Wednesday Night, will slide southeastward towards the Mid-Atlantic coastline underneath the sinking airmass ahead of the ridging pattern. Winds begin to shift out of the east on Thursday, with PWATs slowly increasing with flow coming off the western Atlantic. By Friday morning, the mid-level ridge axis will push east of the forecast area, placing the region under positive, mid-level vorticity advection and weak ascent, with surface/low-level return flow out of the south by mid-day. The advection off the warmer Gulf waters will allow PWATs to surge from 0.5" early Friday to 1.5" Friday afternoon/evening. More broadly, the longwave trough currently pushing southward across the western CONUS coastline adding even more rain and snow to the west coast is projected to be over the MidWest Friday night. This longwave will have an associated surface low positioned near Iowa around the same time frame which is forecast to quickly occlude during the overnight time frame. A cold front, associated with the MidWestern low, will push eastward on Friday through Saturday, producing severe weather across the mid- Mississippi River Valley on Friday, but as the front nears our local forecast area it will begin to lose its vigor due to the occlusion of the parent low and reduced convergence along the frontal boundary due to the fronts orientation pivoting to SW to NE. The result is forecast to be a line of loosely organized convection early Saturday morning through the afternoon. Daytime heating will likely increase instability across Central Georgia ahead of the storms with MUCAPE being boosted to 1000-2000 J/kg, but with weakening dynamics it remains to be seen if any storms become strong to severe locally. Behind the front, a short-lived high pressure will settle in to start the next week, but by Monday afternoon, return flow will resume with chances for scattered convection appearing once again. Thiem && .AVIATION... (06Z TAFS) Issued at 130 AM EDT Tue Mar 28 2023 A quiet night in compared to the last few. VFR and NW winds at 7 to 10 kts, calming to 5kts after 12Z. Some LIFR fog is possible for CSG and MCN this morning becoming more widespread after 08Z. //ATL Confidence...06Z Update... High on all elements Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 74 42 65 40 / 10 0 0 0 Atlanta 73 42 65 42 / 20 0 0 0 Blairsville 67 33 63 36 / 10 0 0 0 Cartersville 72 38 66 38 / 10 0 0 0 Columbus 74 44 69 43 / 40 0 0 0 Gainesville 72 41 64 41 / 10 0 0 0 Macon 74 46 67 42 / 30 0 0 0 Rome 71 39 67 39 / 10 0 0 0 Peachtree City 74 41 66 40 / 20 0 0 0 Vidalia 75 51 68 46 / 70 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM EDT this morning for GAZ059>061- 069-071>074-078>085-089>097-102>107. && SHORT TERM...Vaughn LONG TERM....Thiem AVIATION...Vaughn
Hazardous weather outlook, Mar 28, 4:25 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 425 AM EDT Tue Mar 28 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 425 AM EDT Tue Mar 28 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Dense Fog Advisory is in effect for portions of Central Georgia through 9 AM EDT where visibilities below one-quarter mile could create hazardous driving conditions during the morning commute. Scattered thunderstorms are forecast across portions of south Central Georgia this afternoon. Periods of gusty winds, heavy rain, and lightning can be expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms which could be strong to potentually severe will be possible ahead of a frontal system Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:50 AM EDT | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 25 more | 7 hr |
| Mar 28, 4:37 AM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 33 hr |
| Mar 28, 5:08 AM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 21 days |
| Mar 28, 5:17 AM EDT | River Flood Warning | FFC | Bleckley, Pulaski | 6 days |
| Mar 28, 5:25 AM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 21 days |
| Mar 28, 9:46 AM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Mar 28, 1:06 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Mar 28, 3:28 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
| Mar 28, 7:48 PM EDT | River Flood Warning | FFC | Jefferson, Washington | 18 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.